Alert archive / California / Snow Advisories in 2006
Snow Advisory 22, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 20, 2006, 2:31 AM PST. It took effect at Dec 20, 2006, 10:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2006, 2:31 AM PST (10:31 UTC)
- In effect from
- Dec 20, 2006, 10:00 PM PST
- Expired
- Dec 21, 2006, 2:24 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 201031 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 AM PST WED DEC 20 2006 ...WINTER STORM TO BRING MODERATE SNOW TO ELEVATIONS ABOVE 4000 FEET ACROSS NORTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY... CAZ004-202345- /O.NEW.KEKA.SN.Y.0022.061221T0600Z-061222T0000Z/ UPPER TRINITY RIVER- 231 AM PST WED DEC 20 2006 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY. .A PACIFIC STORM WILL BRING RAIN AND POTENTIALLY SIGNIFICANT SNOW ACCUMULATIONS TO ELEVATIONS ABOVE 4000 FEET BEGINNING LATE TONIGHT. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED ABOVE 4000 FEET WITH LOCALLY HEAVIER ACCUMULATIONS POSSIBLE THROUGH THE LATE MORNING HOURS. SOME AREAS ACROSS EASTERN TRINITY COUNTY MAY SEE SNOW FALL AS LOW AS 2500 FEET WITH UP TO 2 INCHES OF ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS46 KEKA 202023 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1223 PM PST WED DEC 20 2006 .WINTER STORM TO BRING MODERATE SNOW TO ELEVATIONS ABOVE 4000 FEET ACROSS NORTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY. CAZ004-210930- /O.CON.KEKA.SN.Y.0022.061221T0600Z-061222T0000Z/ UPPER TRINITY RIVER- 1223 PM PST WED DEC 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... A COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA TONIGHT AND LOWER SNOW LEVELS DOWN TO 4000 FEET. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED TONIGHT INTO EARLY THURSDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 210113 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 513 PM PST WED DEC 20 2006 .WINTER STORM TO BRING MODERATE SNOW TO ELEVATIONS ABOVE 3000 FEET ACROSS NORTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY. CAZ004-211500- /O.CON.KEKA.SN.Y.0022.061221T0600Z-061222T0000Z/ UPPER TRINITY RIVER- 513 PM PST WED DEC 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY ABOVE 3000 FEET... A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT AND WILL BRING RAIN AND POTENTIALLY SIGNIFICANT SNOW ACCUMULATIONS TO ELEVATIONS ABOVE 3000 FEET TONIGHT. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED ABOVE 3000 FEET WITH LOCALLY HEAVIER ACCUMULATIONS POSSIBLE BY LATE THURSDAY MORNING. SOME VALLEYS ACROSS EASTERN TRINITY COUNTY MAY SEE SNOW FALL AS LOW AS 2500 FEET WITH UP TO 2 INCHES OF ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 211024 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 224 AM PST THU DEC 21 2006 ...SNOW ADVISORY FOR THE UPPER TRINITY RIVER HAS BEEN CANCELED... CAZ004-211130- /O.CAN.KEKA.SN.Y.0022.000000T0000Z-061222T0000Z/ UPPER TRINITY RIVER- 224 AM PST THU DEC 21 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW ADVISORY. A COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA WILL PRODUCE SNOW SHOWERS ABOVE 3000 FEET OVER TRINITY COUNTY THIS MORNING...WITH LOCALLY LOWER SNOW LEVELS TO AROUND 2000 FEET IN EASTERN TRINITY COUNTY. THE COLD FRONT HOWEVER HAS WEAKENED...AND SNOW ACCUMULATIONS ARE NOT EXPECTED TO REACH SNOW ADVISORY CRITERIA TODAY. 2 INCHES OR LESS OF ADDITIONAL SNOW IS EXPECTED THROUGH THIS MORNING...WITH SHOWERS BECOME SCATTERED IN THE AFTERNOON. MOTORISTS SHOULD STILL USE CAUTION...AS SLICK SPOTS WILL LIKELY OCCUR ON SOME AREA ROADWAYS. $$ COLBY
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 19, 3:30 PM PST, 11 hours 1 minute earlier.
Area forecast discussion, Dec 19, 3:30 PM PST, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 PM PST TUE DEC 19 2006 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL BRING PRECIPITATION AND INCREASING WIND BACK TO NORTHWEST CALIFORNIA WEDNESDAY. THE HEAVIEST RAIN AND MOUNTAIN SNOW WILL HOLD OFF UNTIL WEDNESDAY NIGHT WITH PRECIPITATION BECOMING MORE SHOWERY THURSDAY. AFTER A DRY DAY ON FRIDAY...CHANCES FOR PRECIPITATION WILL RETURN OVER THE WEEKEND. && .DISCUSSION...FORECAST CHALLENGES INCLUDE SIGNIFICANT DIFFERENCES BETWEEN MODELS IN THE SHORT TERM AND TIMING OF SYSTEMS FARTHER OUT. BOTH THE WRF AND GFS INITIALIZED SURFACE AND UPPER LEVEL FEATURES REASONABLY WELL, BUT THAT IS WHERE SIMILARITIES BETWEEN THE TWO END. A FAST ZONAL PATTERN ACROSS THE PACIFIC, SUPPORTING A 200+ KT JET AROUND 160W, IS CAUSING SIGNIFICANT PROBLEMS FOR PRECIPITATION TIMING, DURATION AND AMOUNTS. THE GFS REMAINS THE MODEL OF CHOICE GIVEN THIS SYNOPTIC SITUATION AND WAS ACCORDINGLY WEIGHTED FOR THIS PACKAGE. MODERATE TO STRONG MID LAYER ASCENT WILL COMMENCE OVER NW CAL BY LATE MORNING WEDNESDAY, AND HAVE THUS INDICATED A TREND TOWARDS INCREASING POPS THROUGH THE DAY. SNOW LEVELS WILL LIKELY START OUT LOW (2500 FEET) IN EASTERN TRINITY COUNTY, BUT INCREASING FLOW ALOFT WILL HELP TO MIX OUT THE OVERNIGHT INVERSIONS DURING THE AFTERNOON AND THUS SNOW LEVELS SHOULD CLIMB TO AROUND 4000 FEET BY LATE AFTERNOON. STILL...WITH THE DRY AIR CURRENTLY IN PLACE THIS PROCESS MAY BE DELAYED SOME AND WILL BEAR WATCHING. SOUTHERLY WINDS WILL ALSO BE ON THE INCREASE TOMORROW, WITH GUSTS TO AROUND 45 MPH POSSIBLE ALONG THE COAST NORTH OF TRINIDAD DURING THE AFTERNOON AND EVENING. THE MAIN PRECIPITATION EVENT WILL HOLD OFF UNTIL WEDNESDAY NIGHT, ALTHOUGH AMOUNTS ARE STILL QUESTIONABLE. THE GFS REMAINS MUCH WETTER THAN THE WRF. DEPENDING ON WHERE THE SNOW LEVEL ACTUALLY SHAKES OUT, GFS GUIDANCE WOULD SUPPORT A SNOW ADVISORY EVENT WEDNESDAY NIGHT WHILE THE WRF STILL FALLS SHORT. GIVEN THE UNCERTAINTY INVOLVED WITH A 3RD PERIOD ADVISORY WE WILL OPT TO WAIT BEFORE COMMITTING TO ANY HEADLINES. ELSEWHERE, RAIN AMOUNTS OF ONE HALF TO ONE INCH LOOK PROBABLE FOR THE COAST AND INTERIOR VALLEYS. PRECIPITATION WILL TURN MORE SHOWERY IN NATURE THURSDAY WITH QPFS DROPPING ACCORDINGLY. WE MAY BE ABLE TO EEK OUT A DRY DAY FRIDAY AS A WEAK SHORTWAVE RIDGE BUILDS OVER THE PACIFIC NW, BUT THIS BREAK LOOKS TO BE SHORT LIVED. ENSEMBLES ARE IN FAIR AGREEMENT WITH THE OVERALL PATTERN, BUT THE DISTRICT TENDS TO LIE ON THE SOUTHERN EDGE OF THE UNSETTLED WEATHER. THUS WE WILL CONTINUE THE TREND OF BROAD BRUSHING SLIGHT CHANCE TO CHANCE POPS FOR THE EXTENDED TIME FRAME. BURGER && .AVIATION...SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS FAR NW CALIFORNIA TONIGHT...AHEAD OF AN APPROACHING WARM FRONT. A VERY DRY AIR MASS IS IN PLACE ACROSS NW CA. SO CIG/VSBYS SHOULD REMAIN PREDOMINANTLY VFR...WITH ONLY VERY LITTLE FOG FORMATION IN THE INLAND VALLEYS AS THE WINDS KEEP THE LOWER LEVELS WELL MIXED. CIGS/VSBYS WILL REMAIN PREDOMINANTLY VFR THROUGH AT LEAST MID DAY WEDNESDAY AS MID TO HIGH LEVEL CLOUDS LOWER AND LIGHT RAIN DEVELOPS ACROSS THE AREA. ST && .EKA...WATCHES/WARNINGS/ADVISORIES... ...GALE WARNING PT ST GEORGE TO PT ARENA OUT 60 NM. ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO PT ARENA OUT 60 NM. &&
Hazardous weather outlook, Dec 19, 3:37 PM PST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 337 PM PST TUE DEC 19 2006 CAZ001>004-076-202345- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 337 PM PST TUE DEC 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:00 AM PST | High Surf Advisory | EKA | 52 hr |
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.